MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY HO POROUS SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY HO POROUS SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71356111
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/03/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed and all components were removed due to a fractured stem.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, approximately 3 years and 3 months post implantation thr a patient underwent revision hip surgery and again 14 months later.Index operative notes were provided as well as operative notes for the two revision procedures.The patient presented with bone spurs and severe osteoarthritis.During the first revision it was found that the right leg was found to be shorter than the left.The acetabulum and anterior lip liner showed retroversion.There was also slight bone loss noted.With the second revision it was noted that fluid was sent for analysis.There was a fractured neck of the previous femoral stem found.Osteotomy had to be performed after an hour of attempting to loosen the implant.The root cause of the first revision was likely the reported retroversion of the acetabulum and resulting psoas impingement.The second revision was performed to revise the broken femoral stem but a root cause of this fractured stem cannot be concluded based on the information provided.The impact to the patient beyond pain, elevated white count from sample of synovial fluid and two revision procedures is unknown.Without x-rays or more specific information regarding comorbidity, possible trauma, and other patient medical history; no further clinical/ medical investigation can be rendered at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
ANTHOLOGY HO POROUS SZ 11
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8634422
Report Number1020279-2019-02028
Device Sequence Number2005751
Product Code JDI
UDI-Device Identifier03596010567932
UDI-Public03596010567932
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/25/2019
Device Catalogue Number71356111
Device Lot Number09CM20810
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NUMBER 71332515 / LOT NUMBER UNKNOWN; PART NUMBER 71332520 / LOT NUMBER UNKNOWN; PART NUMBER 71332525 / LOT NUMBER UNKNOWN; PART NUMBER 71332540 / LOT NUMBER UNKNOWN; PART NUMBER 71332766 / LOT NUMBER UNKNOWN; PART NUMBER 71338674 / LOT NUMBER UNKNOWN; PART NUMBER 71343612 / LOT NUMBER UNKNOWN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR